Skip to main content

Research Repository

Advanced Search

Boundary metrics on soliton moduli spaces

Sutcliffe, Paul

Boundary metrics on soliton moduli spaces Thumbnail



The geodesic approximation is a powerful method for studying the dynamics of BPS solitons. However, there are systems, such as BPS monopoles in three-dimensional hyperbolic space, where this approach is not applicable because the moduli space metric defined by the kinetic energy is not finite. In the case of hyperbolic monopoles, an alternative metric has been defined using the abelian connection on the sphere at infinity, but its relation to the dynamics of hyperbolic monopoles is unclear. Here this metric is placed in a more general context of boundary metrics on soliton moduli spaces. Examples are studied in systems in one and two space dimensions, where it is much easier to compare the results with simulations of the full nonlinear field theory dynamics. It is found that geodesics of the boundary metric provide a reasonable description of soliton dynamics.

Journal Article Type Article
Acceptance Date Jan 5, 2022
Online Publication Date Jan 21, 2022
Publication Date 2022-01
Deposit Date Jan 27, 2022
Publicly Available Date Jan 28, 2022
Journal Journal of High Energy Physics
Print ISSN 1126-6708
Publisher Scuola Internazionale Superiore di Studi Avanzati (SISSA)
Peer Reviewed Peer Reviewed
Volume 2022
Issue 1
Article Number 118
Public URL


Published Journal Article (637 Kb)

Publisher Licence URL

Copyright Statement
Open Access . This article is distributed under the terms of the Creative Commons Attribution License (CC-BY 4.0), which permits any use, distribution and reproduction in any medium, provided the original author(s) and source are credited.

You might also like

Downloadable Citations